Wisconsin, 2012Drought in Wisconsin, December 1 to 31, 2012
December 1 to 31, 2012 · NWS DLH · 6 events in 6 counties and zones
Severe drought (D2) conditions continued from far Western Douglas County, all of Burnett county, the southern half of Washburn County, extreme southern Sawyer County and most of Price County.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought (D2) conditions continued from far Western Douglas County, all of Burnett county, the southern half of Washburn County, extreme southern Sawyer County and most of Price County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Nov 30, 11:45 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 30, 11:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1145 PM CST FRI NOV 30 2012
.AVIATION...06Z TAFS
IFR CEILINGS CONTINUED LATE THIS EVENING AND VSBYS WERE LOWERING
IN FOG...AND SHOULD COME DOWN INTO THE 1-4SM RANGE. WE ADDED SOME
FZDZ TO THE KHIB/KINL TAF FROM 09-12Z AS SOME OF THE
MODELS...INCLUDING THE HIGH RES VERSIONS...WERE DEPICTING AN AREA
OF PRECIPITATION MOVING ACROSS FAR NORTHERN MINNESOTA SOMETIME
BETWEEN 08-12Z. AREA RADARS DO SHOW LIGHT RETURNS...LESS THAN
15DBZ...IN EASTERN NORTH DAKOTA/WESTERN MINNESOTA. PERSISTENT
WAA...STRONGEST AT 850MB CONTINUED. THE 00Z KINL SOUNDING AND
FORECAST SOUNDINGS ACROSS NORTHERN MINNESOTA SUGGEST FREEZING
RAIN/DRIZZLE WOULD BE THE MAIN PRECIP TYPE DUE TO THE SATURATED
AREA BEING MUCH WARMER THAN -10C...AND CLOSER TO -5C.
AN AREA OF PRECIPITATION IS ALSO EXPECTED TO DEVELOP ON SATURDAY
AHEAD OF A SHORTWAVE/FRONT THAT WILL MOVE THROUGH THE REGION. WE
EXPECT THE BULK OF THIS PRECIPITATION TO BE RAIN SINCE IT SHOULD
DEVELOP LATE MORNING OR MORE LIKELY IN THE AFTERNOON ONCE BOUNDARY
LAYER TEMPS WARM ABOVE FREEZING.
&&
.PREV DISCUSSION... /ISSUED 547 PM CST FRI NOV 30 2012/
AVIATION...00Z TAFS
IFR OR LOW MVFR CEILINGS WILL COVER THE NORTHLAND THROUGH THE
PERIOD...WITH WAA OCCURRING. ANOTHER WEAK SHORTWAVE AND COLD FRONT
WILL MOVE THROUGH THE AREA SATURDAY. WE EXPECT SOME FOG TO DEVELOP
OVERNIGHT...BUT MORE SO ON SATURDAY. THERE COULD ALSO BE FREEZING
DRIZZLE TONIGHT...BUT IT'S DIFFICULT TO PINPOINT WHICH AREAS WILL
GET AFFECTED. SOME OF THE MODELS SUGGEST SOME LAKE/TERRAIN EFFECT
PRECIP WILL DEVELOP LATER THIS EVENING LASTING OVERNIGHT.
FORECAST SOUNDINGS SUGGEST CLOUDS WILL CONSIST MAINLY OF
SUPERCOOLED DROPS WITH FREEZING DRIZZLE THE MOST LIKELY PRECIP
TYPE. LATEST SATELLITE IMAGERY DOES SHOW CLOUD TOPS A BIT COLDER
THAN THE FORECAST SOUNDINGS...SO A MIX OF FREEZING DRIZZLE OR
FLURRIES ARE POSSIBLE. WE LEFT OUT THE MENTION OF ANY PRECIP
TONIGHT.
THERE WILL BE A CHANCE FOR MAINLY RAIN ON SATURDAY AS TEMPERATURES
WARM. IF PRECIPITATION DEVELOPS IN THE MORNING...WHICH IS NOT A
GUARANTEE...THEN SOME FREEZING RAIN OR SOME SNOW WOULD BE
POSSIBLE. MOST OF THE HIGH RES MODELS SUGGEST THE PRECIP WILL
DEVELOP EITHER BY LATE MORNING...OR EARLY AFTERNOON GIVING
BOUNDARY LAYER TEMPS A CHANCE TO WARM SOME.
PREV DISCUSSION... /ISSUED 325 PM CST FRI NOV 30 2012/
SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
MAIN CONCERN THIS SHORT TERM PERIOD WILL BE CHANCES OF FREEZING
DRIZZLE TONIGHT. AREA SOUNDINGS DO SHOW SOME DRYING IN THE MID
LEVELS WITH NEAR SATURATION TOWARDS THE SURFACE. ANY FREEZING
DRIZZLE THAT DOES OCCUR WILL BE LIGHT. A WEAK WARM FRONT WILL LIFT
NORTHWARD THROUGH THE FORECAST AREA LATE TONIGHT INTO EARLY
SATURDAY. THE WARM AIR OVERRUNNING THE COLDER SURFACE TEMPERATURES
WILL LEAD TO AREAS OF FOG TONIGHT. LOW TEMPERATURES WILL BE REACHED
EARLY TONIGHT AS TEMPERATURES WILL REMAIN STEADY AFTER MIDNIGHT. LOW
PRESSURE OVER THE NORTHERN PLAINS ON SATURDAY WILL MOVE EASTWARD
THAT WILL BRING A CHANCE OF RAIN SHOWERS TO MOST OF THE AREA. SOME
FREEZING RAIN MAY BE POSSIBLE OVER THE NORTHERN PARTS OF THE
ARROWHEAD ON SATURDAY MORNING AS TEMPERATURES WILL BE JUST BELOW
FREEZING. TEMPERATURES WILL WARM TO HIGHS IN THE UPPER 30S TO LOWER
40S ON SATURDAY AFTERNOON. THE RAIN WILL MIX WITH SNOW FROM WEST TO
EAST SATURDAY NIGHT BEFORE ENDING AFTER MIDNIGHT AS LOW TEMPERATURES
DROP TO THE UPPER 20S TO MID 30S.
LONG TERM...SUNDAY THROUGH FRIDAY.
IT WILL BE FAIRLY MILD AT THE START OF THE EXTENDED PERIOD AS H85
TEMPS OF +2 TO +6 WILL BE ACROSS THE AREA AS OF 12Z SUNDAY. BY 00Z
MONDAY TEMPS AT H85 WILL RISE TO AS MUCH AS +10. SOME OF THIS MAY GO
INTO HEATING ALOFT WITH LOW CLOUDS POTENTIALLY TRAPPED BENEATH AN
INVERSION. H85 TEMPS WILL RISE TO +12C BY 12Z SUNDAY AND TEMPS WILL
LIKELY BE INTO THE 40S FOR MUCH OF THE AREA LATER IN THE WEEKEND AND
EARLY IN THE WORK WEEK. THE BEST CHANCE OF PRECIPITATION WILL BE ON
MONDAY AND EARLY MONDAY EVENING...FIRST WITH WAA RAINFALL AND THEN
WITH STRONG CAA BEHIND THE COLD FRONT THAT WILL SWEEP ACROSS THE
AREA. MUCH COLDER AIR WILL MOVE IN FOR TUESDAY AND WEDNESDAY AS
POLAR AIR IS USHERED INTO THE AREA. NOT MUCH IN THE WAY OF
PRECIPITATION FOR MIDWEEK...BUT AN APPROACHING SYSTEM WILL BRING A
CHANCE OF RAIN OR RAIN/SNOW BACK INTO THE AREA BY THURSDAY AND
THURSDAY NIGHT. STRONG CAA WILL ONCE AGAIN MOVE IN FOR FRIDAY IN A
WEEK OF WHAT WILL LIKELY BE A ROLLER COASTER RIDE OF TEMPERATURES.
AVIATION.../18Z TAF ISSUANCE/
PATCHY FREEZING DRIZZLE WILL BE THE MAIN FOCUS FOR THE TAF PERIOD.
WE THINK THERE CONTINUE TO BE A POTENTIAL FOR FREEZING DRIZZLE
THROUGHOUT THE PERIOD. OUR OFFICE HAD FZDZ AS OF NOON AND RADAR
WAS SHOWING SOME LOW LEVEL RETURNS OFTEN SEEN WITH FZDZ. OTHERWISE
WE ANTICIPATE WIDESPREAD MVFR CIGS/VSBYS GRADUALLY BECOMING MORE
IFR OR EVEN LOCALIZED LIFR BY TONIGHT.
&&
.POINT TEMPS/POPS...
DLH 29 39 29 38 / 20 50 30 10
INL 29 37 24 37 / 20 40 20 10
BRD 31 41 28 41 / 10 40 10 10
HYR 31 43 30 41 / 10 50 30 10
ASX 30 43 33 40 / 20 40 30 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM CST SATURDAY FOR LSZ140>142.
&&
AVIATION...MELDE
Hazardous weather outlook, Nov 30, 8:22 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
822 PM CST FRI NOV 30 2012
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
822 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...TONIGHT
FREEZING DRIZZLE IS POSSIBLE IN NORTHEAST MINNESOTA AND NORTHWEST
WISCONSIN TONIGHT. THE FREEZING DRIZZLE MAY CAUSE SOME UNTREATED
SURFACES TO BECOME SLIPPERY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LIGHT FREEZING RAIN IS POSSIBLE OVER THE ARROWHEAD OF MINNESOTA ON
SATURDAY MORNING. THE LIGHT FREEZING RAIN COULD CAUSE UNTREATED
ROADS...BRIDGES AND SIDEWALKS TO BECOME SLIPPERY AND HAZARDOUS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
LSZ121-140>148-011130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
822 PM CST FRI NOV 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
SOUTHEASTERLY WINDS AROUND 15 KNOTS WILL CONTINUE TONIGHT ACROSS
MAINLY THE NORTH SHORE OF LAKE SUPERIOR...NORTH OF SILVER BAY.
THIS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT DUE TO
THE COMBINATION OF THE WIND AND WAVES. A SMALL CRAFT ADVISORY IS
IN EFFECT THROUGH THE OVERNIGHT HOURS. PLEASE REFER TO THE LATEST
MARINE FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MELDE
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Drought, Burnett
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Burnett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.863, -92.368 (the zone’s center; the record gives no point)
Drought conditions continued across Burnett County.
Drought, Douglas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.464, -91.899 (the zone’s center; the record gives no point)
Drought conditions continued across Western Douglas County.
Drought, Iron
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Iron forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.317, -90.264 (the zone’s center; the record gives no point)
Drought conditions continued across Southern Iron County.
Drought, Price
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Price forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.680, -90.361 (the zone’s center; the record gives no point)
Drought conditions continued across Central and Southern Price County.
Drought, Sawyer
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Sawyer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.880, -91.145 (the zone’s center; the record gives no point)
Drought conditions continued across extreme Southern Sawyer County.
Drought, Washburn
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Washburn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.899, -91.791 (the zone’s center; the record gives no point)
Drought conditions continued across the southwestern half of Washburn County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, December 1 to 31, 2012$415 million · 20 events
- Drought in Texas, December 1 to 31, 2012$50 million · 24 events
- Drought in Oklahoma, December 1 to 31, 2012$55 million · 3 events
- Flooding and High Wind in California, December 1 to 2, 20121 death · 60 kt wind · 8 events
- Winter Storm and Heavy Snow in Montana, December 1 to 2, 20121 death · 3 events
- Drought in Texas, December 1 to 31, 2012$98,000 · 41 events
- Drought in Oklahoma, December 1 to 31, 201248 events
- High Wind in Nevada, December 1 to 2, 2012$80,000 · 76 kt wind · 3 events
- Drought in New Mexico, December 1 to 31, 201239 events
- Drought in Nebraska, December 1 to 31, 201230 events
- Drought in Arkansas, December 1 to 31, 201228 events
- Drought in Missouri, December 1 to 31, 201227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 424079, 424080, 424081, 424082, 424083, 424084.